Alert archive / California / Gale Warnings in 2009

Gale Warning 45, NWS Eureka, CA

January 30, 2009

NWS Eureka, CA issued this gale warning at Jan 30, 2009, 2:42 AM PST. It took effect at Jan 31, 2009, 12:00 PM PST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 30, 2009, 2:42 AM PST (10:42 UTC)
In effect from
Jan 31, 2009, 12:00 PM PST
Expired
Feb 1, 2009, 12:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WHUS76 KEKA 301042
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
242 AM PST FRI JAN 30 2009

PZZ470-475-301845-
/O.UPG.KEKA.GL.A.0001.090131T2200Z-090201T0800Z/
/O.NEW.KEKA.GL.W.0045.090131T2200Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
242 AM PST FRI JAN 30 2009

...GALE WARNING IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY
AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
4 follow-up statements
096 
WHUS76 KEKA 301752
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
952 AM PST FRI JAN 30 2009

PZZ470-475-302330-
/O.CON.KEKA.GL.W.0045.090131T2200Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
952 AM PST FRI JAN 30 2009

...GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT
PST SATURDAY NIGHT...

A GALE WARNING REMAINS IN EFFECT FROM 2 PM SATURDAY TO MIDNIGHT
PST SATURDAY NIGHT. 

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY
AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
016 
WHUS76 KEKA 302231
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
231 PM PST FRI JAN 30 2009

PZZ470-311145-
/O.NEW.KEKA.SI.Y.0007.090131T1100Z-090131T2000Z/
/O.NEW.KEKA.SW.Y.0005.090131T1100Z-090201T2300Z/
/O.EXT.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
231 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO 12 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 AM
SATURDAY TO 3 PM PST SUNDAY...
...GALE WARNING NOW IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT...

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY
AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-311145-
/O.NEW.KEKA.SI.Y.0007.090131T1100Z-090131T2000Z/
/O.NEW.KEKA.SW.Y.0005.090131T1100Z-090202T1100Z/
/O.EXT.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
231 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 3 AM TO 12 PM
PST SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 3 AM
SATURDAY TO 3 AM PST MONDAY...
...GALE WARNING NOW IN EFFECT FROM 12 PM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT...

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SATURDAY
AFTERNOON WITH GALE FORCE GUSTS EXCPECTED THROUGH THE EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-311145-
/O.NEW.KEKA.SI.Y.0007.090131T1400Z-090201T0800Z/
/O.NEW.KEKA.SW.Y.0005.090131T1400Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
231 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT PST SATURDAY NIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
SATURDAY TO MIDNIGHT PST SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO
MIDNIGHT PST SATURDAY NIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR
HAZARDOUS SEAS IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT PST
SATURDAY NIGHT. 

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30
MPH...WILL OCCUR SATURDAY INTO SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-311145-
/O.NEW.KEKA.SI.Y.0007.090131T1400Z-090201T2300Z/
/O.NEW.KEKA.SW.Y.0005.090131T1400Z-090201T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
231 PM PST FRI JAN 30 2009

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 6 AM SATURDAY TO
3 PM PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 6 AM
SATURDAY TO 3 PM PST SUNDAY...

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30
MPH...WILL OCCUR SATURDAY INTO SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
613 
WHUS76 KEKA 311454
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
654 AM PST SAT JAN 31 2009

PZZ470-312300-
/O.CON.KEKA.SI.Y.0007.000000T0000Z-090131T2000Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/
/O.CON.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
654 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
PST TODAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM PST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
NOON PST TODAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 3 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-312300-
/O.CON.KEKA.SI.Y.0007.000000T0000Z-090131T2000Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090202T1100Z/
/O.CON.KEKA.GL.W.0045.090131T2000Z-090201T0800Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
654 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL NOON
PST TODAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 AM PST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

A GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
NOON PST TODAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 3 AM PST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-312300-
/O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T0800Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
654 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL MIDNIGHT
PST TONIGHT. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL MIDNIGHT PST TONIGHT. 

NORTHERLY WINDS WILL INCREASE TONIGHT AS BUILDING HIGH PRESSURE
OVER THE NORTHEAST PACIFIC INTERACTS WITH A THERMAL TROUGH ALONG
THE COAST. WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH...
WILL OCCUR SATURDAY INTO SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-312300-
/O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T2300Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
654 AM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM PST SUNDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM PST
SUNDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 3 PM PST SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$
235 
WHUS76 KEKA 312224
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PST SAT JAN 31 2009

PZZ470-010815-
/O.CON.KEKA.GL.W.0045.000000T0000Z-090201T0800Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
224 PM PST SAT JAN 31 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM PST SUNDAY...

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL COMBINE WITH A
THERMAL TROUGH ALONG THE CENTRAL COAST RESULTING IN
STRONG NORTHERLY WINDS. GALE FORCE GUSTS CAN BE EXPECTED OVER THE
OUTER WATERS THROUGH THE EVENING...BEFORE WINDS BEGIN TO DIMINISH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ475-010815-
/O.CON.KEKA.GL.W.0045.000000T0000Z-090201T0800Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090202T1100Z/
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
224 PM PST SAT JAN 31 2009

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 AM PST MONDAY...

HIGH PRESSURE OVER THE NORTHEAST PACIFIC WILL COMBINE WITH A
THERMAL TROUGH ALONG THE CENTRAL COAST RESULTING IN
STRONG NORTHERLY WINDS. GALE FORCE GUSTS CAN BE EXPECTED OVER THE
OUTER WATERS THROUGH THE EVENING...BEFORE WINDS BEGIN TO DIMINISH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ450-010800-
/O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T0800Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T0800Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
224 PM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL
MIDNIGHT PST TONIGHT...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL MIDNIGHT PST TONIGHT...

NORTHERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH...
WILL OCCUR INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

PZZ455-010815-
/O.CON.KEKA.SI.Y.0007.000000T0000Z-090201T2300Z/
/O.CON.KEKA.SW.Y.0005.000000T0000Z-090201T2300Z/
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
224 PM PST SAT JAN 31 2009

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 3 PM
PST SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 3 PM PST SUNDAY...

NORTHERLY WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH...
WILL OCCUR INTO THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Jan 29, 2:45 PM PST, 11 hours 57 minutes earlier.

Area forecast discussion, Jan 29, 2:45 PM PST, 11 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
245 PM PST THU JAN 29 2009

.SYNOPSIS...HIGH PRESSURE BUILDING OVER THE EASTERN PACIFIC WILL
BRING WARMER TEMPERATURES AND DRY WEATHER TO NORTHWEST CALIFORNIA
THROUGH THE BEGINNING OF NEXT WEEK.
&&

.SHORT TERM...TONIGHT THROUGH SUNDAY...A RIDGE OF HIGH PRESSURE IS
CURRENTLY OVER THE WEST COAST. IT IS BRINGING NORTHWEST CALIFORNIA
DRY WEATHER AND CLEAR SKIES. TONIGHT SKIES WILL CONTINUE TO STAY
CLEAR DUE TO WEAK OFFSHORE FLOW COMBINED WITH THE RIDGE OVERHEAD.
VALLEY AND COASTAL LOCATIONS NEAR HUMBOLDT BAY MAY ONCE AGAIN SEE
AREAS OF FOG. ALL OTHER LOCATIONS THAT HAVE CLEAR SKIES ALL NIGHT
WILL ONCE AGAIN HAVE TEMPERATURES THAT FALL TO A FEW DEGREES BELOW
NORMAL. FRIDAY THE AREAS OF FOG WILL BURN OFF AND THE AREA WILL HAVE
SUNNY SKIES WITH NEAR NORMAL TEMPERATURES. A WEAK FRONT WILL PASS TO
OUR NORTH FRIDAY NIGHT INTO SATURDAY. NORTHERN SECTIONS CAN EXPECT
CLOUDS...BUT NO RAIN. SUNDAY WILL CONTINUE TO BE DRY UNDER PARTLY
CLOUDY SKIES. MS
&&

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...DRY WEATHER LOOKS
TO CONTINUE THROUGH WEDNESDAY...AS AN UPPER LEVEL RIDGE AMPLIFIES
OVER THE WEST COAST AND AN UPPER TROUGH DIGS OVER THE EASTERN
PACIFIC. GFS ENSEMBLE MEAN AND OPERATIONAL GFS RUN SHOW THE
TROUGH SPLITTING EARLY NEXT WEEK NEAR 140W. THE SOUTHERN BRANCH
OF THE SPLIT DEVELOPS INTO A CUT-OFF LOW...WEST OF 130W SOUTH OF
35N...BY MID WEEK. GFS ENSEMBLE MEAN HAS THE CUT-OFF LOW/TROUGH
COMPLEX SLOWLY CREEPING EASTWARD TOWARDS THE WEST COAST ON THURSDAY
AND FRIDAY. MODELS TYPICALLY DO POORLY WITH HANDLING CUT-OFF LOWS
AND IT MAY END UP TAKING A DAY OR TWO LONGER TO ARRIVE. THEREFORE
CONFIDENCE IS BY NO MEANS HIGH. FOR NOW WILL GO WITH NEAR
CLIMATOLOGICAL PRECIP CHANCES ON THURSDAY. DJB
&&

.MARINE...WINDS AND SEAS WILL CONTINUE TO SUBSIDE THROUGH THE
EVENING HOURS...WITH THE NORTHERN OUTER WATERS FALLING OUT OF
ADVISORY CRITERIA. TOMORROW WILL BE A QUIET DAY ON THE SEAS AS A
WEAK FRONT APPROACHES FROM THE NORTH...KEEPING WINDS LIGHT. AS THIS
FRONT DISINTEGRATES FRIDAY NIGHT...NORTHERLY WINDS WILL BEGIN TO
INCREASE ONCE AGAIN. WE HAVE MAINTAINED THE GALE WATCH FOR THE OUTER
WATERS IN THE SATURDAY AFTERNOON/EVENING TIME FRAME AS GUSTS WILL
LIKELY REACH 35 KT. HOWEVER...THE RELATIVELY SHORT DURATION OF THE
EVENT MEANS THAT IT IS UNLIKELY THAT SEAS WILL FULLY DEVELOP TO
WARNING CRITERIA. BURGER  &&

.AVIATION...VFR CONDITIONS ARE THE RULE ACROSS NORTHWEST CALIFORNIA
TODAY. LATE NIGHT FOG WILL DEVELOP ACROSS INTERIOR VALLEYS AND
POSSIBLY AROUND THE HUMBOLDT BAY OVERNIGHT BUT OTHERWISE VFR
CONDITIONS WILL PERSIST. BURGER
&&

.EKA WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY FOR WINDS
AND HAZARDOUS SEAS PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM UNTIL
10 PM THIS EVENING. GALE WATCH PT ST GEORGE TO PT ARENA 10 TO 60
NM SATURDAY AFTERNOON AND EVENING.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 2:31 PM PSTSmall Craft Advisory for WindsEKA36 hr
Jan 30, 2:31 PM PSTSmall Craft Advisory for Hazardous SeasEKA36 hr

Nearby

Gale Warnings in California, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.